Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 86, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 11, 1995, 7:15 PM EDT for Cumberland County, Pennsylvania. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1995, 7:15 PM EDT (23:15 UTC)
- Expired
- Jun 11, 1995, 8:15 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Cumberland County, PA
The radar
The State College radar (KCCX), 105 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.3 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 112316 RRA SVRCTP PAC041-120015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 715 PM EDT SUN JUN 11 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 815 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN PENNSYLVANIA ...CUMBERLAND COUNTY AT 715 PM... DOPPLER RADAR IN STATE COLLEGE INDICATED A SEVERE THUNDERSTORM FROM NORTHEAST OF CHAMBERSBURG TO NORTHWEST OF GETTYSBURG. THE THUNDERSTORM WILL MOVE INTO THE SHIPPENSBURG AREA BY 730 PM AND CROSS SOUTHERN CUMBERLAND COUNTY BETWEEN 730 AND 8 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. NICOSIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:48 AM EDT, 9 hours 27 minutes earlier.
Area forecast discussion, Jun 11, 9:48 AM EDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 945 PM EDT SAT JUN 10 1995 LATEST 88D LOOP FROM KCCX SHOWS A FEW PESKY SHOWERS OVER THE SOUTH CENTRAL MOUNTAINS...AND THAT'S ABOUT IT. BEING COVERED IN THE NOW'S. ALL OTHER PCPN WILL HOLD OFF UNTIL AFTERNOON...WHICH AGREES WITH CURRENT ZONES. THINKING FROM PIT AND PHL SEEM PRETTY MUCH IN LINE. WAVE FORMING ON COLD FRONT WILL SLOW THE SYSTEM AS IS TRIES TO PUSH EAST. LIKE THE IDEA OF WAITING ON THE ISSUANCES OF FLASH FLOOD WATCHES (AL LA PIT) UNTIL A BETTER IDEA OF LOCATION...TIMING AND COVERAGE OF PCPN. AS PHL POINTS OUT IN PVS DISCUSSION...BEST CHANCE FOR HEAVY PCPN (OTHER THAN ISOLATED WITH TSTMS) IS LATER TONIGHT ACROSS CENTRAL AND EASTERN PA. LITTLE TO ADD TO CURRENT ZONES. JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | CTP | Berks | 50 min |
| Jun 11, 6:48 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 42 min |
| Jun 11, 7:36 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin, Snyder | 69 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.